Heart Failure and Amiodarone Therapy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

toot-toot
New Member


Date Joined May 2005
Total Posts : 4
   Posted 5/19/2005 3:42 PM (GMT -7)   
Hi from today's latest newbie (I think). Here is my tale.

Asymptomatic heart attack in 1989 (age 46, same as father on his first). CABGx4 in 1991. Return of eschemia 1999, most vein grafts closed, pulmonary graft clear. Second attack in 2002. First CHF event in early 2003. 2nd CHF event in mid 2003. AICD (pacemaker+defrib) installed July 2003.

Last month had 1st multiple discharge of defrib (3 in 4 days). To hospital for amiodarone therapy and pacing fine tuning. Most miserable 5 days in my life under amiodarone therapy (800mg) while in hospital. Discharged delayed 2-days due to low sodium. Have mental blackout but wife said I went nuts on last two hospital days, babbling, incoherent and aggressive behavior. Day of discharge wife discovered urine in water flask instead of the fluid tracking bottle. Yep, I had really lost it. Second I got into auto to head home, I quickly regained sanity though I felt as lousy as when I was in the hospital. I mean, I had days when life seemed worse than death. While under home therapy with Amiodarone, I felt so lousy each and every day, all day and night, with prospects looking dimmer and dimmer as amiodarone therapy was for at least 1 year.

Question: What has been the experience (general malaise from moring to night? long lasting tylenol resistant headaches? Bloatiness? and a few other things that prevent me from even getting back to reading and writing) of anyone who started amiodarone therapy and remained on it? Your input would be most appreciated as I contemplating stopping the darn thing no matter what the risk. Quality of life does have a role I am finding out rapidly.

Mucho thanks in advance

toot-toot

Post Edited By Moderator (Teri16) : 5/19/2005 5:48:34 PM (GMT-6)


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 5/19/2005 5:37 PM (GMT -7)   

Hi and a Big Welcome toot-toot to HealingWell!!  I love the childhood name~how cute!! tongue

You really have a full plate to deal with, and I'm hoping another member comes by real soon and can offer some much needed advice for you!  I have heart failure but haven't had the "works" that you're coping with right now. Though, I will mention that anyone can get acetaminophen resistant headaches if you take too much of it, and general malaise comes sort of with the heart disease territory at times as well. sad I've really had to kick up it a few notches and make myself useful. tongue lol  (I help train exotic birds).  So with additional equipment added and medication to knock you for a loop, some of these feelings are almost normal with CHF!

Here's a site that has some info that you've probably already heard or read about, but just in case it offered you any help or hope? I thought I'd add here;

http://www.nlm.nih.gov/medlineplus/druginfo/uspdi/202029.html

Please feel free to come here and post anytime!!  We're glad to have you aboard!!

Teri tongue


"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


beachjay
Regular Member


Date Joined Jan 2004
Total Posts : 108
   Posted 5/19/2005 5:39 PM (GMT -7)   
Hi Toot-toot, I was on amioderone for four and a half years. 200 mgs maintenance after starting in the hospital with 800 mg loading dose. It was a miracle for my arrythmias. I stopped taking it three months ago in the hope that the arrythmias would not come back...no such luck! I have heart failure and LBBB. The only side effects I had were sunburn, even through car windows , and hair thinning. I also had to increase my thyroid meds. It is a potent drug but certainly worked for me. Shall have to decide whether to go back on it or see whether a bi-ventricualr pacer would do the same thing...Jay.
   Jay
 
 Time you enjoyed wasting is not wasted time.
 T.S Eliot


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 5/19/2005 6:57 PM (GMT -7)   
Hi Jay! It's good to see you here and thanks for the input, it's much appreciated!!

Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


gain
Regular Member


Date Joined Dec 2003
Total Posts : 101
   Posted 5/20/2005 2:30 AM (GMT -7)   
toot toot,

I am on Amiodarone too. I had cabg x 5 in May of 03, an ICD implanted in September of 04 and developed arrythmia problems in December of 04. I also have an EF of 20 and a couple of aneurysms. From what I have learned from talking to my EP doc, cardio doc and pharmacist, Amiodarone almost always works to control arrythmia. It is generally also the drug of last resort because it is so powerful and has so many side effects.

Problems with thyroid, fatigue, hair loss, sun sensitivity, lung problems and even other arrythmia problems are all part of it. You have been on it alot longer than me and I know that the "loading" period and "unloading" time are fairly lengthy. I have problems with increased dizziness, coughing and sunburning already but the biggest problem I have is not having any energy at all. I am going to be asking my EP doc when I see him in June about maybe doing an ablation just to get off this drug.

There is lots of information available on the web about Amiodarone and Teri has given you one of the better ones to check out. Good luck to you.

Steve
I had a massive heart attack on May 4, 2003.    Thru the course of diagnosis while in ER and catheterization it was determined that I had 3 arteries 100% blocked, 1 artery at 98% blocked and 1 artery at about 85% blocked.  I have EJ fraction around 20 and have had numerous echo-cardiograms to monitor heart function. I lost 60% of my heart that night. I cannot do what I used to but feel great.  In September of 04 I had an AICD implanted more or less to act as a saftey net for when my heart stops and have developed alot of arrythmia problems.  I also have two aneurysms.  One is on my ascending aorta and is distorting the aortic valve.  The other is an abdominal aortic aneurysm.  Both of which need to be repaired.


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 5/20/2005 6:21 AM (GMT -7)   
Steve, I was hoping you'd be along!! I'm always thinking of you!

Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


toot-toot
New Member


Date Joined May 2005
Total Posts : 4
   Posted 5/20/2005 7:52 AM (GMT -7)   
Thanks to you, Steve and Jay and to Teri and the nih link is now permanently bookmarked. Also, yesterday I sent in $50 donation (amazon?), so if it it doesn't show up let me know.

toot

p.s. Worst part of this chf + other malady business for me has been loss of mental capacity. Up to two years ago I was reading and writing fairly prolifically. Even published two books (of the soft variety) and a few stories on some net groups (nice, but not much to brag on until it matures more). At this point I put total blame (credit?) on the variety of meds and med changes occurring in last two years.

Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 5/20/2005 7:30 PM (GMT -7)   
Gee toot, I hear what you are saying about 'mental capacity'-as the year has gone by, my thoughts have been 'short on memory'...that's why I love doing this and my volunteer work-I figure it helps keep me a bit sharper than what I might be?? yeah Oh-no! lol
 
Keep the thoughts rolling!
 
Hugs, Teri tongue
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:


Teri16
Veteran Member


Date Joined Dec 2003
Total Posts : 5230
   Posted 5/21/2005 6:06 PM (GMT -7)   
Hi Toot!! :)

How are you feeling today?! Wishing you well!

Hugs, Teri :)
"Because he is he and I am I."......E. V. Lucas

"I Hope You Dance".............LeeAnn Womack
 
Please allow HealingWell to continue helping others by donating:

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 10:21 AM (GMT -7)
There are a total of 2,905,354 posts in 318,857 threads.
View Active Threads


Who's Online
This forum has 158211 registered members. Please welcome our newest member, E5M.
357 Guest(s), 11 Registered Member(s) are currently online.  Details
BnotAfraid, Artist Mark, Dimitri71, astroman, Bull101, AnxietyKelller, E5M, TryingToSurviveCrohn's, Maverick6981, UCer23, Tim Tam